Aripiprazole (Abilify): Case Reports of Diminishing/Lowering Tinnitus

Discussion in 'Treatments' started by Mic, May 15, 2017.

    1. ReyKalinic

      ReyKalinic Member

      Location:
      Roma
      Tinnitus Since:
      2000
      Cause of Tinnitus:
      Triggered by TN 2004/05
      :dohanimation:
       
    2. Ambassador
      Cool

      Ambassador Member

      Location:
      USA
      Tinnitus Since:
      June 2015
      Cause of Tinnitus:
      High frequency hearing loss and lifetime noise exposure
      Meanwhile there's a boat load of tinnitus patients who swear Lipoflavanoids work too. I often suspect that tinnitus will do what it will do and if you happen to habituate while using the medication du jour you will credit that medication and ignore the fact that natural habituation might have just happened.
       
      • Agree Agree x 3
      • Winner Winner x 1
    3. ReyKalinic

      ReyKalinic Member

      Location:
      Roma
      Tinnitus Since:
      2000
      Cause of Tinnitus:
      Triggered by TN 2004/05
      Please correct the title of topic. The woman who claim improvement don't use only Abilify but SSRI and benzos. 3 different class of drugs. Thx
       
    4. Cal18
      Nerdy

      Cal18 Member Benefactor Advocate

      Location:
      San Diego
      Tinnitus Since:
      12/2016
      Cause of Tinnitus:
      2010 / 2016 Both SSRI Withdrawal and Mild Hearing Loss
      @Mic Good thread. I have also seen two accounts of antipsychotics lowering T on this forum. Bill112 reported that olanzapine + Benzo + Sertraline did it for him. There was also another account but I can't seem to find it at the moment but from what I remember, it was a similar combo.

      Lately I've been giving dopamine some thought in regards to how I got my T. I got it while having akathisia (if you want to know of something that is more distressing than level 9 tinnitus, there it is). Akathisia is a movement disorder caused by antipsychotics and other medications (I got it from a low dose of Celexa). It causes a dopamine blockage in the basal ganglia. Dopamine is literally the only neurotransmitter I have always had an abundance of but when it was blocked, I felt it big time. I felt every single symptom of low dopamine. This type of reaction can last 3-6 months. Around 1 1/2 months in I got the T. The akathisia is pretty much gone but the T remains and I have been considering a dopamine agonist (not an antipsychotic obviously as that would most likely restart the akathisia). I wonder if I still have a degree of dopamine blockage and need a medication to unblock certain areas in my brain.

      Just thought I would share this as in my case, T seems to be result when the process is reversed which makes the dopamine theory even more plausible.
       
      • Like Like x 3
    5. AUTHOR
      AUTHOR
      Mic
      Buzzed

      Mic Member

      Tinnitus Since:
      -
      Thanks for sharing your experience @Cal18 (y)

      Regarding the use of Olanzapine I can share that a close friend of mine who also suffers from T unfortunately has not benefited from it.

      It is probable however that a combination of dopamine and sertraline medication could be beneficial for some people. In my humble... non-scientifical... cross referencing research attempt that I ve done on the internet one of the receptor of the 5-HT.. family (sertraline receptors) comes up as a potential drug target (dopamine medication also affects this receptors partially in most cases).

      But... No bright mind with the right profession has turned up till now to give some serious thought about picking up a full scientifical approach on this matter...

      With the current mindset there will be a cure... in about 100 years... of coincidental dumb experimenting with colour therapy and discussions about firing electrons (...btw...they are called neurons you... @#$* ).

      ...despite this... still going strong!
       
    6. teacher34

      teacher34 Member

      Location:
      Texas
      Tinnitus Since:
      7/2017
      Cause of Tinnitus:
      Prescription megadose ibuprofin combined with noise exposure
      The first step to getting past this "There is no cure" mentality in the medical community is to build understanding that T is a neurological disorder, not an ear disorder.

      Medications exist to treat psychoses, seizures, and a host of other problems that originate in the brain. There undoubtably is a medical path to trating T, as well. But to get there, we have to build awareness of T as a medical disorder of the brain, not a disorder of the ear. The brain is a lot more receptive to chemical intervention than is the ear.
       
      • Winner Winner x 1
    7. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      It is not always a neurological disorder. It is sometimes an ear disorder.
      It is likely that we need different treatments for different types of T.
       
      • Agree Agree x 2
    8. teacher34

      teacher34 Member

      Location:
      Texas
      Tinnitus Since:
      7/2017
      Cause of Tinnitus:
      Prescription megadose ibuprofin combined with noise exposure
      It's a neurological disorder in that the brain is manufacturing non-existent sounds. It can be triggered by many things (noise, medications, injury, infection, etc.), but the perception of non-existant sound is a sensory processing disorder and occurs within the brain. This is why most people with hearing loss or injury have no T, while some people with T have normal hearing and normal ears.
       
    9. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      I understood what you meant. But I claim it's not always true. We have proven that it's sometimes true (sectioning the auditory nerve doesn't always get rid of T so it's not always in the ear), but we've also proven the opposite in certain cases, for example the cases where sectioning the auditory nerve did get rid of T, or the otosclerosis cases where a middle ear surgery got rid of T, or the majority of objective tinnitus cases (pulsatile tinnitus being a subset of it), possibly Meniere's too and endolymphatic hydrops.
       
      • Agree Agree x 1
    10. BobbyA

      BobbyA Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      cause medicine taking for back injury stress lack vitamin B
      Medication and stress brought mine on...was wondering if anyone heard that lack of B vitamins is one of the reasons cause this ringing is from brain problem brought on by lack of b vitamins?
       
    11. Pleasure_Paulie

      Pleasure_Paulie Member

      Location:
      Australia
      Tinnitus Since:
      06/2016
      Cause of Tinnitus:
      Noise or maybe... unicorns!
      Take some B vitamins and see if it helps :) Or rather, get a test from your doctor to see if you're deficient in anything.

      PS. Why is this posted in a thread about Aripiprazole? :)
       
    12. Harry12

      Harry12 Member

      Tinnitus Since:
      15/07/2016
      Cause of Tinnitus:
      SSNL
      The biggest issue with this drug is that it will reduce the levels of dopamine in the brain and can in fact cause movement related issues. In schizophrenia, patients have too much dopamine and that is why this drug is quite effective for it. Nevertheless, there are many other side effects associated with the chronic use of this medication.
       
      • Agree Agree x 1

Share This Page